Alert archive / North Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 9, 2016, 2:39 PM CST for 21 counties in North Dakota. It took effect at Jan 9, 2016, 8:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 2:39 PM CST (20:39 UTC)
- In effect from
- Jan 9, 2016, 8:00 PM CST
- Expired
- Jan 10, 2016, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 88 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WWUS43 KBIS 092039 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT FROM THIS EVENING TO NOON CST SUNDAY FOR PARTS OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA... .WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED THIS EVENING THROUGH SUNDAY MORNING IN THE CROSBY...MINOT...GARRISON...BISMARCK AND MANDAN...BELCOURT...CARRINGTON...JAMESTOWN...AND OAKES AREAS. WINDS UP TO 10 MPH WILL COMBINE WITH VERY COLD AIR TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS. NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-100445- /O.NEW.KBIS.WC.Y.0002.160110T0200Z-160110T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 239 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO FROM THIS EVENING THROUGH SUNDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 4 AM AND 9 AM CST SUNDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CJS
5 follow-up statements
336 WWUS43 KBIS 100044 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 644 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT THROUGH NOON CST SUNDAY FOR PARTS OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA... .WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED THROUGH SUNDAY MORNING IN THE CROSBY...MINOT...GARRISON...BISMARCK AND MANDAN...BELCOURT... CARRINGTON...JAMESTOWN...AND OAKES AREAS. WINDS UP TO 10 MPH WILL COMBINE WITH VERY COLD AIR TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN SUCH AS COVERING EXPOSED SKIN AND WEARING LAYERED CLOTHING. NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-100845- /O.CON.KBIS.WC.Y.0002.160110T0200Z-160110T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 644 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * EXPECT WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO FROM THIS EVENING THROUGH SUNDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 4 AM AND 9 AM CST SUNDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
860 WWUS43 KBIS 100608 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1208 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY IN EFFECT THROUGH NOON CST SUNDAY FOR PARTS OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA... .WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED THROUGH SUNDAY MORNING IN THE CROSBY...MINOT...GARRISON...BISMARCK AND MANDAN...BELCOURT... CARRINGTON...JAMESTOWN...AND OAKES AREAS. WINDS UP TO 10 MPH WILL COMBINE WITH VERY COLD AIR TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN SUCH AS COVERING EXPOSED SKIN AND WEARING LAYERED CLOTHING. NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-101415- /O.CON.KBIS.WC.Y.0002.000000T0000Z-160110T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1208 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO THROUGH SUNDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
721 WWUS43 KBIS 100940 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY CONTINUES UNTIL NOON CST TODAY FOR PARTS OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA... .WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH SUNDAY MORNING IN THE CROSBY...MINOT...GARRISON...BISMARCK AND MANDAN... BELCOURT...CARRINGTON...JAMESTOWN...AND OAKES AREAS. WINDS UP TO 10 MPH WILL COMBINE WITH VERY COLD AIR TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN SUCH AS COVERING EXPOSED SKIN AND WEARING LAYERED CLOTHING. NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-101800- /O.CON.KBIS.WC.Y.0002.000000T0000Z-160110T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 340 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS WILL RANGE FROM 25 TO 35 BELOW ZERO THROUGH SUNDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
601 WWUS43 KBIS 101543 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 943 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY CONTINUES UNTIL NOON CST TODAY FOR PARTS OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA... .WIND CHILLS AS LOW AS 30 BELOW ZERO WILL CONTINUE THROUGH LATE THIS MORNING FROM CROSBY TO MINOT...GARRISON...BELCOURT...BISMARCK AND MANDAN...CARRINGTON...JAMESTOWN AND OAKES. AS THE ACTUAL AIR TEMPERATURES RISE...WIND CHILLS WILL IMPROVE TO AROUND 10 BELOW ZERO BY EARLY THIS AFTERNOON. NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-101800- /O.CON.KBIS.WC.Y.0002.000000T0000Z-160110T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 943 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW TO 30 BELOW ZERO THROUGH LATE MORNING...WITH WIND CHILLS RISING TO AROUND 10 BELOW ZERO BY EARLY THIS AFTERNOON. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CJS
267 WWUS43 KBIS 101808 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1208 PM CST SUN JAN 10 2016 ...THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA HAS EXPIRED... .WIND CHILLS HAVE RISEN TO AROUND 10 BELOW AS OF NOON CST AND WILL CONTINUE TO SLOWLY INCREASE THIS AFTERNOON...SO THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-101915- /O.EXP.KBIS.WC.Y.0002.000000T0000Z-160110T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1208 PM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILLS HAVE RISEN TO AROUND 10 BELOW AS OF NOON CST AND WILL CONTINUE TO SLOWLY INCREASE THIS AFTERNOON. $$ CJS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 2:39 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 9, 2:39 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CST SAT JAN 9 2016 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 230 PM CST SAT JAN 9 2016 COLD WEATHER WILL CONTINUE TONIGHT AND SUNDAY. AS OF MID AFTERNOON...A NEAR-1030 MB SURFACE RIDGE IS CENTERED ON THE CENTRAL DAKOTAS AND IS SLOWLY MOVING SOUTHEAST. THE LOW CLOUDS /STRATUS/ THAT WERE IN PLACE LAST NIGHT AND THIS MORNING HAVE BEEN THINNING AND DISSIPATING SINCE LATE MORNING...AND THE NEWER CLOUD DEVELOPMENT THAT HAS OCCURRED WITH A SMALL AMOUNT OF WARMING IN THE BOUNDARY LAYER THIS AFTERNOON SHOULD QUICKLY DECREASE BY SUN- SET. THAT WILL LEAVE A MAINLY CLEAR SKY IN MOST AREAS TONIGHT AND WITH RELATIVELY LIGHT WINDS AND THE CLOSE PROXIMITY OF THE SURFACE RIDGE AXIS...CONDITIONS WILL BE FAVORABLE FOR RADIATIONAL COOLING. WE USED A 12 UTC MULTI-MODEL BLEND WITH EMPHASIS ON THE MOS OUTPUT TO BUILD THE LOW TEMPERATURE FORECAST TONIGHT...WITH MOST AREAS IN THE TEENS BELOW ZERO. IT WILL BE COLDEST IN SOUTH CENTRAL ND SINCE THAT AREA WILL BE IN CLOSEST PROXIMITY TO THE SURFACE RIDGE AXIS. WE HAVE ISSUED ANOTHER WIND CHILL ADVISORY FOR PARTS OF NORTHWEST AND MOST OF CENTRAL ND FROM 02 TO 18 UTC FOR WIND CHILLS OF -25 TO -35 F BELOW. NOTE THAT WIND CHILL HEADLINES ARE ISSUED WITHOUT ANY MINIMUM WIND-SPEED CRITERIA...SO EVEN THOUGH SURFACE WINDS WILL BE UNDER 10 MPH IN MOST AREAS...THE -25 F WIND CHILL CRITERIA WILL BE MET GIVEN AIR TEMPERATURES IN THE TEENS BELOW ZERO AND EVEN SLIGHT AIR FLOW/LOW WIND SPEEDS. BY SUNDAY...WARM AIR ADVECTION WILL BE ONGOING ALOFT AND THAT WILL LIKELY PUSH HIGHS IN SOUTHWESTERN ND WELL INTO THE TEENS ABOVE. WE EXPECT INCREASING CLOUD COVER AS WELL THOUGH...WHICH COULD END UP MAKING OUR HIGH TEMPERATURE FORECAST OPTIMISTIC IN ALL AREAS GIVEN THE COLD START AND WEAK MIXING IN THE MODIFYING ARCTIC AIR MASS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 155 PM CST SAT JAN 9 2016 THE MAIN CONCERNS FOR THE LONG TERM OCCUR SUNDAY NIGHT THROUGH MONDAY NIGHT. AN ARCTIC FRONT LATE SUNDAY NIGHT INTO MONDAY WILL BRING ANOTHER SURGE OF ARCTIC AIR...SOME LIGHT SNOW...AND WINDY CONDITIONS WITH SOME BLOWING AND DRIFTING SNOW. DANGEROUS WIND CHILLS ARE EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. SUNDAY NIGHT A FAST-MOVING SHORTWAVE ALOFT MOVES SOUTHEAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA COINCIDENT WITH A QUICK SHOT OF WARM ADVECTION FROM THE WEST AHEAD OF THE ANTICIPATED ARCTIC FRONT. THIS WILL BRING A CHANCE OF LIGHT SNOW TO THE FORECAST AREA. THE BEST CHANCES OF LIGHT SNOW AMOUNTS (1/2 INCH OR SO) ARE OVER THE WESTERN THIRD OF THE STATE. ON MONDAY THE CHANCE OF LIGHT SNOW IS MORE WIDESPREAD ACROSS THE STATE...AS A STRONGER UPPER LEVEL SHORTWAVE DIVES SOUTHEAST ACROSS THE STATE - ASSOCIATED WITH AN ARCTIC COLD FRONT. WIDESPREAD LIGHT SNOW AMOUNTS OF UP TO AN INCH OF SNOW EXPECTED. TODAY'S MODEL RUNS REGARDING WINDS ARE NOT AS DIRE AS YESTERDAY'S MODEL RUNS...THOUGH LIKELY JUST BELOW WIND ADVISORY CRITERIA. 3-HR PRESSURE RISES OF 4-5 MB ARE LIKELY...WITH H850 WINDS OF 35-40 KNOTS. NORTHWEST WINDS OF 20 TO 30 MPH WITH SOME AREAS OF LIGHT SNOW WILL LIKELY RESULT IN DRIFTING SNOW AND SOME VISIBILITY REDUCTIONS IN PATCHY BLOWING SNOW. THIS SCENARIO DOES NOT SEEM TO RISE TO WINTER WEATHER ADVISORY HEADLINES...BUT THINKING THAT A SPECIAL WEATHER STATEMENT WILL BE ISSUED ON SUNDAY AFTERNOON FOR THE SUNDAY NIGHT - MONDAY NIGHT PERIOD...GIVEN CURRENT WIND CHILL HEADLINES. WILL MENTION IN THE STATE FORECAST AND ALSO IN THE HAZARDOUS WEATHER OUTLOOK. MONDAY NIGHT THE LIGHT SNOW TAPERS OFF TO FLURRIES...AND OVERNIGHT LOW TEMPERATURES OF ZERO TO 10 BELOW ARE FORECAST. DANGEROUS WIND CHILLS ARE FORECAST TO DEVELOP OVER NORTHERN COUNTIES AND INTO THE NORTHERN JAMES RIVER VALLEY. FOR THE REST OF THE WEEK...THE HUDSON BAY LOW IS PROMINENT WITH A WEAK WESTERN RIDGE...KEEPING A DECENT NORTHEAST-TO-SOUTHWEST TEMPERATURE GRADIENT ACROSS THE STATE. BY THE END OF THE WEEK THE HUDSON BAY LOW BEGINS MOVING EAST AND ANOTHER LOW/TROUGH MOVES INTO THE ROCKIES AND EMERGES INTO THE WESTERN PLAINS...BRINGING A SLIGHT CHANCE OF LIGHT SNOW TO OUR AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 230 PM CST SAT JAN 9 2016 LINGERING MVFR CEILINGS SHOULD RAPIDLY THIN AND DISSIPATE BY THIS EVENING...LEAVING WIDESPREAD VFR CONDITIONS OVERNIGHT INTO SUNDAY MORNING. HOWEVER...WE DO HAVE A LITTLE UNCERTAINTY AS TO WHEN THE RISK OF LOW CLOUDS WILL COMPLETELY END OVER FAR WESTERN ND. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO NOON CST SUNDAY FOR NDZ001>005-010>013-019>023-025-034>037-046>048-050-051. && SHORT TERM...CJS LONG TERM...JV AVIATION...CJS
Hazardous weather outlook, Jan 9, 12:12 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1212 PM CST SAT JAN 9 2016 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-101815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1212 PM CST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL TEMPERATURES TO 35 BELOW ZERO ARE LIKELY TONIGHT INTO SUNDAY MORNING. A WIND CHILL ADVISORY WILL LIKELY BE ISSUED LATER TODAY FOR TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORNING WIND CHILLS TO 35 BELOW ZERO SUNDAY MORNING. ANOTHER SURGE OF ARCTIC AIR IS FORECAST MONDAY INTO TUESDAY. PATCHY BLOWING SNOW IS POSSIBLE ON MONDAY. DANGEROUS WIND CHILLS ARE ALSO POSSIBLE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>020-031>034-040>045-101815- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 1212 PM CST SAT JAN 9 2016 /1112 AM MST SAT JAN 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SURGE OF ARCTIC AIR IS FORECAST MONDAY INTO TUESDAY. STRONG GUSTY WINDS...LIGHT FALLING SNOW AND SOME DRIFTING SNOW ARE ALL POSSIBLE MONDAY. DANGEROUS WIND CHILLS ARE ALSO POSSIBLE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CJS
Nearby
Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.